Alert archive / Oklahoma / River Flood Warnings in 2017

River Flood Warning 85, NWS Tulsa, OK

October 4, 2017Tulsa County, Oklahoma

NWS Tulsa, OK issued this river flood warning at Oct 4, 2017, 7:58 PM CDT for Tulsa County, Oklahoma. It took effect at Oct 5, 2017, 7:36 AM CDT. It was in force for 30 hr.

The area

The outline as issued.

The facts

Issued
Oct 4, 2017, 7:58 PM CDT (00:58 UTC)
In effect from
Oct 5, 2017, 7:36 AM CDT
Expired
Oct 6, 2017, 1:33 PM CDT
In force
30 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
Moderate

County Tulsa County, OK

The radar

The Tulsa radar (KINX), 22 km from the middle of the area, began a volume at 00:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Bird Creek near Owasso (OWSO2). The gauge peaked at 15.52 ft at Oct 5, 2017, 11:00 AM CDT.

actionminormoderate510152010/0510/0610/07
Action stage
17 ft
Minor stage
18 ft
Moderate stage
20 ft
Major stage
24 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07178000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

090 
WGUS44 KTSA 050058
FLWTSA
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Tulsa OK
758 PM CDT Wed Oct 4 2017


...The National Weather Service in Tulsa has issued a Flood Warning 
for the following rivers in Oklahoma...

  Bird Creek near Sperry affecting Osage and Tulsa Counties. 
  
  Bird Creek near Owasso-Mingo affecting Tulsa County. 
  
OKC113-143-050858-
/O.NEW.KTSA.FL.W.0084.171005T0638Z-171006T1113Z/
/SPEO2.2.ER.171005T0638Z.171005T1800Z.171006T0513Z.NO/
758 PM CDT Wed Oct 4 2017

The National Weather Service in Tulsa has issued a 

* Flood Warning for 
  The Bird Creek near Sperry
* from late tonight to Friday morning, or until the warning is 
  cancelled.
* At  7:00 PM Wednesday, the stage was  5.04 feet.
* Flood stage is 21.0 feet.
* Moderate flooding is forecast.
* Forecast...The Bird Creek near Sperry is expected to rise above 
  flood stage Thursday before dawn and continue to rise to near 25.0 
  feet by early Thursday afternoon. The river is expected to fall 
  below flood stage Friday before dawn.
* Impact...At 26.0 feet, moderate flooding of rural lands occurs from 
  Skiatook to Turley. Highway 20 east of Skiatook is impassable. Some
  minor flooding of streets in east Skiatook may occur.
 
&&
 
LAT...LON 3640 9593 3620 9590 3620 9598 3640 9605

$$

OKC143-050858-
/O.NEW.KTSA.FL.W.0085.171005T1516Z-171006T1833Z/
/OWSO2.2.ER.171005T1516Z.171006T0000Z.171006T1233Z.NO/
758 PM CDT Wed Oct 4 2017

The National Weather Service in Tulsa has issued a 

* Flood Warning for 
  The Bird Creek near Owasso-Mingo
* from Thursday morning to Friday afternoon, or until the warning is 
  cancelled.
* At  7:00 PM Wednesday, the stage was  6.37 feet.
* Flood stage is 18.0 feet.
* Moderate flooding is forecast.
* Forecast...The Bird Creek near Owasso-Mingo is expected to rise 
  above flood stage late Thursday morning and continue to rise to 
  near 21.5 feet by Friday before dawn. The river is expected to 
  fall below flood stage Friday morning.
* Impact...At 22.0 feet, extensive flooding of Mohawk Park occurs with
  access roads impassable. Mingo Road between 56th Street North and 
  76th Street North is covered by high water.
 
&&
 
LAT...LON 3627 9570 3618 9570 3618 9594 3627 9594

$$
3 follow-up statements
537 
WGUS84 KTSA 050748
FLSTSA
Flood Statement
National Weather Service Tulsa OK
248 AM CDT Thu Oct 5 2017


...The Flood Warning continues for the following rivers in 
Oklahoma...

  Bird Creek near Owasso-Mingo affecting Tulsa County. 
  
OKC143-051548-
/O.EXT.KTSA.FL.W.0085.171005T1236Z-171006T1545Z/
/OWSO2.2.ER.171005T1236Z.171006T0000Z.171006T0945Z.NO/
248 AM CDT Thu Oct 5 2017

The Flood Warning continues for
  The Bird Creek near Owasso-Mingo.
* from this morning to Friday morning, or until the warning is 
  cancelled.
* At  2:00 AM Thursday, the stage was 13.16 feet.
* Flood stage is 18.0 feet.
* Moderate flooding is forecast.
* Forecast...The Bird Creek near Owasso-Mingo is expected to rise 
  above flood stage this morning and continue to rise to near 20.5 
  feet by this evening. The river is expected to fall below flood 
  stage early Friday morning.
* Impact...At 21.0 feet, widespread flooding occurs in Mohawk Park 
  with access roads flooded near the Oxley Nature Center. Mingo Road 
  near 66th Street may be flooded. 56th Street North near Mingo Road 
  becomes impassable.
 
&&
 
LAT...LON 3627 9570 3618 9570 3618 9594 3627 9594

$$
430 
WGUS84 KTSA 051306
FLSTSA
Flood Statement
National Weather Service Tulsa OK
806 AM CDT Thu Oct 5 2017


...The Flood Warning continues for the following rivers in 
Oklahoma...

  Bird Creek near Sperry affecting Osage and Tulsa Counties. 
  
  Bird Creek near Owasso-Mingo affecting Tulsa County. 
  
OKC113-143-052106-
/O.EXT.KTSA.FL.W.0084.000000T0000Z-171006T0000Z/
/SPEO2.1.ER.171005T0723Z.171005T1030Z.171005T1800Z.NO/
806 AM CDT Thu Oct 5 2017

The Flood Warning continues for
  The Bird Creek near Sperry.
* until this evening, or until the warning is cancelled.
* At  7:00 AM Thursday, the stage was 21.63 feet.
* Flood stage is 21.0 feet.
* Forecast...The Bird Creek near Sperry will continue falling to 
  below flood stage by this afternoon.
* Impact...At 21.0 feet, minor agricultural flooding occurs.
 
&&
 
LAT...LON 3640 9593 3620 9590 3620 9598 3640 9605

$$

OKC143-052105-
/O.EXT.KTSA.FL.W.0085.000000T0000Z-171006T0000Z/
/OWSO2.1.ER.171005T1800Z.171005T1800Z.171005T1800Z.NO/
806 AM CDT Thu Oct 5 2017

The Flood Warning continues for
  The Bird Creek near Owasso-Mingo.
* until this evening, or until the warning is cancelled.
* At  7:00 AM Thursday, the stage was 15.03 feet.
* Flood stage is 18.0 feet.
* Forecast...The Bird Creek near Owasso-Mingo is expected to rise to 
  near flood stage this afternoon.
* Impact...At 18.0 feet, minor flooding occurs at Mohawk Park and
  along 56th Street North near Mingo Road.
 
&&
 
LAT...LON 3627 9570 3618 9570 3618 9594 3627 9594

$$
973 
WGUS84 KTSA 051901
FLSTSA
Flood Statement
National Weather Service Tulsa OK
201 PM CDT Thu Oct 5 2017


...The Flood Warning is cancelled for the following rivers in 
Oklahoma...

  Bird Creek near Owasso-Mingo affecting Tulsa County. 
  
OKC143-051931-
/O.CAN.KTSA.FL.W.0085.000000T0000Z-171006T0000Z/
/OWSO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
201 PM CDT Thu Oct 5 2017

The Flood Warning is cancelled for
  The Bird Creek near Owasso-Mingo.
* At  1:00 PM Thursday, the stage was 15.05 feet.
* Flood stage is 18.0 feet.
* Forecast...The Bird Creek near Owasso-Mingo crested below flood 
  stage at 15.5 feet. The river will remain below flood stage.
 
&&
 
LAT...LON 3627 9570 3618 9570 3618 9594 3627 9594

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at Oct 4, 6:23 PM CDT, 1 hour 35 minutes earlier.

Area forecast discussion, Oct 4, 6:23 PM CDT, 1 hour 35 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
623 PM CDT Wed Oct 4 2017

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Flight impacts continue across NE OK sites primarily with lower
ceilings as rain rates have been steadily decreasing over the past
hour. Lower ceilings are likely to be maintained into the early
morning hours across NE OK but will be lifting northward with time
and improving conditions into prevailing VFR levels are likely
before sunrise. Generally expected VFR conditions to prevail for
SE OK into NW AR though portions of far NW AR may see some patchy
fog but extent and duration is uncertain.

&&

.PREV DISCUSSION... /Issued 315 PM CDT Wed Oct 4 2017/

DISCUSSION...

It has been a wet day across NE OK into portions of NW AR.
Portions of Pawnee and Osage counties have picked up 4 to 8 inches
of rainfall, with some estimates by radar even higher. The
convection has been very efficient in producing rainfall, as you
would expect with PWATs running close to 2 inches, about 200% of
normal. Based on the 12Z upper air data, the deep layer moist axis
extended from deep south TX north into central/northeast OK. As
mentioned in yesterday's discussion, drier air continues to work
its way west across the southern tier of states, and this showed
up in the 12Z upper air obs/pwats and in the surface data as the
day has progressed. All of the available model data, including the
global and short term hi-res cam models, suggest that the current
activity will decrease in coverage by this evening, possibly due
to the drying of the column from the south and east. This trend
should continue into Thursday with the precip most likely shifting
farther north and west than where it is today.

After a relative lull in the action Thursday into Friday, a cold
front is expected to push into the region by late Friday night, in
response to the ejecting western CONUS closed low. There will be
good chances of showers and storms with the front, but instability
will be lacking in our area farther east along the front due to
the time of day. This activity will continue to sweep south and
east across the region going into Saturday.

Another stronger cold front is expected to push into the region on
Monday, as a deep trough of low pressure develops aloft over the
central CONUS. The coolest temps of this young fall season will
move into the region behind this front. High pressure will
dominate for much of next week, with tranquil and cooler weather
to prevail.

Lacy

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   69  80  67  84 /  50  20  10   0
FSM   66  86  64  88 /  30  10   0   0
MLC   67  83  65  86 /  30  10   0   0
BVO   67  78  64  84 /  50  30  20  10
FYV   65  81  63  83 /  60  10  10  10
BYV   64  82  62  84 /  50  10   0  10
MKO   66  82  64  85 /  50  10   0   0
MIO   67  78  65  84 /  60  30  20  10
F10   66  83  65  85 /  30  10   0   0
HHW   68  85  64  86 /  20  10   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

AVIATION...07
Hazardous weather outlook, Oct 4, 5:17 PM CDT, 2 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
517 PM CDT Wed Oct 4 2017

ARZ001-002-010-011-019-020-029-OKZ049-053>076-051045-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
517 PM CDT Wed Oct 4 2017

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This evening and Tonight.

FLASH FLOOD.
	RISK...Elevated.
	AREA...Northeast Oklahoma.
	ONSET...Ongoing.

HEAVY RAIN.
	RISK...Limited.
	AREA...Northeast Oklahoma and western Arkansas.
	ONSET...Ongoing.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
    RISK...Limited.
    AREA...Northeast Oklahoma.
    ONSET...Ongoing.

DISCUSSION...
The main hazard this evening will be ongoing flash flooding across
portions of northeast Oklahoma, and moderate to heavy rain
continuing this evening. Latest mesoanalysis showed the main cold
front across southeast Kansas through northwest Oklahoma. Another
boundary was located across northeast Oklahoma, from near
Stillwater to Okmulgee to Fort Smith. The general trend will be
for diminishing rains by mid to late evening. Any additional rain
will cause flooding problems for those areas which have received
over 5 to 8 inches already. Minor river flooding will continue
through early Thursday. Most lightning will be along and north of
the Interstate 44 corridor through this evening.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
THURSDAY...Thunderstorm Potential.
FRIDAY...Thunderstorm Potential...High Wind Potential.
SATURDAY through MONDAY...Thunderstorm Potential.
TUESDAY...No Hazards.

EXTENDED DISCUSSION...
An active weather pattern will persist into the early part of next
week. Isolated thunderstorm potential should be confined to far
northeast Oklahoma and far northwest Arkansas Thursday, as a front
retreats northward. More settled conditions will continue through
most of Friday, with an increase in thunderstorm chances during
the evening in association with an approaching cold front. The
front will clear the area Saturday afternoon which will likely
keep the rest of the weekend dry.

weather.gov/tulsa contains additional information.

CORFIDI

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 4, 7:58 PM CDTRiver Flood WarningTSAOsage, Tulsa34 hr
Oct 5, 3:01 AM CDTRiver Flood StatementTSACreek8 hr

Nearby

River Flood Warnings in Oklahoma, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.